A Case of Bilateral Pigment Dispersion Syndrome Following Many Years of Uninterrupted Treatment With Atropine 1% for Bilateral Congenital Cataracts


    loading  Checking for direct PDF access through Ovid

Abstract

Purpose:Describe an unusual case of bilateral pigment dispersion syndrome (PDS) following years of uninterrupted treatment with atropine 1% for bilateral congenital cataracts, speculate on potential mechanisms leading to this condition.Design:This is a case report.Case:A 45-year-old white patient on long-term treatment with atropine 1% ointment since his infancy for bilateral congenital cataracts developed PDS with secondary ocular hypertension.Results:The patient showed all the hallmarks of PDS with secondary ocular hypertension. An anterior segment Swept-Source optical coherence tomography was obtained to review the iris profile. The patient showed good pressure response to topical prostaglandin therapy.Conclusions:This is the second case report of PDS in a patient with chronic use of topical atropine. The proposed mechanisms for pigment dispersion are discussed and the possibility raised of dispersion being a potential side effect of the drug.

    loading  Loading Related Articles